Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2018, 1:34 PM CST for 5 counties in Florida; Seminole County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 1:34 PM CST (19:34 UTC)
- Expired
- Feb 7, 2018, 2:15 PM CST
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Calhoun County, FL, Jackson County, FL, Liberty County, FL, Washington County, FL, Seminole County, GA
The radar
The Eglin Afb radar (KEVX), 68 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781 WUUS52 KTAE 071934 SVRTAE FLC005-013-063-077-133-GAC253-072015- /O.NEW.KTAE.SV.W.0005.180207T1934Z-180207T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 234 PM EST WED FEB 7 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Jackson County in the Panhandle of Florida... Northeastern Bay County in the Panhandle of Florida... Northern Calhoun County in the Panhandle of Florida... Northwestern Liberty County in Big Bend of Florida... East central Washington County in the Panhandle of Florida... South central Seminole County in southwestern Georgia... * Until 315 PM EST/215 PM CST/ * At 234 PM EST/134 PM CST/, a severe thunderstorm was located near Marianna, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Blountstown, Marianna, Chattahoochee, Sneads, Cottondale, Grand Ridge, Greenwood, Altha, Alford, Moose Pond, Ocheesee, Selman, Chipola, Camps Head, Lovedale, Kennys Mill, Dellwood, Buena Vista, Red Oak and Orange Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3087 8534 3089 8480 3041 8502 3052 8566 TIME...MOT...LOC 1934Z 274DEG 43KT 3072 8530 HAIL...<.75IN WIND...60MPH $$ ADL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 11:31 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 7, 11:31 AM CST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1231 PM EST Wed Feb 7 2018 .AVIATION [Through 18Z Thursday]... A line of TSRA will continue to affect DHN with ocnl LIFR conditions through 22z. This line will progress eastward toward the ABY/ECP terminals through this afternoon approaching these areas between 21-23z. Prior to storm arrival, expect extensive MVFR cigs all sites along with gusty SSW winds up to 20kt. After the cold front passes the sites, expect a brief period of MVFR to ocnl IFR cigs before conditions then improve to VFR. All terminals should be VFR after 14z Thursday. && .PREV DISCUSSION [938 AM EST]... .NEAR TERM [Through Today]... A cold front will push southeastward and move into our CWA this afternoon and evening. As this occurs, rain chances will increase with the best chances (50% or greater) along and west of a line from around Tifton, GA to Panama City. Scattered thunderstorms are also expected and a few strong to severe storms cannot be ruled out, especially for our northwest zones where instability and shear will be highest. SPC has highlighted a marginal risk area just to the northwest of our CWA. Highs will be in the middle 70s. .SHORT TERM [Tonight Through Friday]... For tonight, a cold front will be bisecting the area to start the overnight hours with scattered showers. Instability will be lower than today, so any remaining thunderstorms are expected to weaken around sunset. Fairly high dewpoints in the mid 60s advecting over cooler shelf waters in the mid 50s may allow for some advection fog to spread inland across portions of the Florida panhandle and big bend ahead of the front. Any fog that occurs will gradually end from west to east through the overnight hours as the cold front pushes through the area. Overnight lows will generally range from the mid 40s across the northwest portions of the area behind the front to around 60 across the southeast big bend ahead of the front. For Thursday, expect dry conditions behind the front with highs ranging from the mid 60s to lower 70s across the area. Overnight lows Thursday night are expected to range from the mid 40s to mid 50s. For Friday, a surface high will slide rapidly eastward off the northeast coast with easterly surface flow bringing some low level moisture back into the area. Scattered showers are possible across the area with highs ranging from the lower 60s across the north to mid 70s across the southeast big bend. .LONG TERM [Friday Night Through Wednesday]... An active period is expected with the subtropical jet making an appearance in our weather this weekend into early next week. This has not happened much this winter with the La Nina in place, and this pattern is our chance to put a dent in the drought conditions across the area. A series of subtle upper level disturbances embedded within the subtropical jet will affect our region this weekend with fairly high rain chances across the area. Some thunderstorms are possible as well, but the lack of a well defined surface low and stronger wind fields in any of the guidance is expected to preclude a robust severe weather threat. Temperatures will be above average with deep layer southwest flow. .MARINE... Southerly winds today will become northerly tonight behind a cold front with exercise caution conditions possible west of Apalachicola late tonight into Thursday morning. Winds are expected to become easterly on Friday and then southerly this weekend with showers and thunderstorms becoming more likely again this weekend. .FIRE WEATHER... No fire weather concerns. .HYDROLOGY... Several chances of rain will occur over the next several days, which could gradually improve the moderate to severe drought conditions across the area by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 53 69 54 70 59 / 50 10 10 30 30 Panama City 51 65 54 67 59 / 40 10 10 20 40 Dothan 45 65 47 63 55 / 40 0 10 40 40 Albany 47 65 46 62 54 / 60 10 10 50 40 Valdosta 53 65 52 67 58 / 50 10 10 30 30 Cross City 60 72 55 75 60 / 20 10 10 20 20 Apalachicola 55 66 55 66 60 / 50 10 10 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Barry LONG TERM...DVD AVIATION...Godsey MARINE...Barry FIRE WEATHER...DVD HYDROLOGY...Barry
In the hours before
Special weather statement, Feb 7, 12:39 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EST WED FEB 7 2018
FLZ007>010-012-108-112-071930-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
139 PM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...SOUTHERN
WALTON...SOUTHWESTERN HOLMES AND WASHINGTON COUNTIES UNTIL 230 PM
EST/130 PM CST/...
At 139 PM EST/1239 PM CST/, National Weather Service doppler radar
indicated a strong thunderstorm 8 miles southeast of De Funiak
Springs, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Bonifay, De Funiak Springs, Eglin Air Force Base, Bradford,
Live Oak, Freeport, Ponce De Leon, Caryville, Wausau, Westville,
Ebro, Hinsons Crossroads, Portland, Whitehead Crossroads, Rock Hill,
Holmes Valley, Millers Ferry, Knox Hill and Smyrna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3083 8599 3073 8544 3034 8580 3046 8614
3047 8613 3048 8614 3047 8615 3048 8620
3049 8619 3050 8620 3049 8620 3049 8621
3051 8628
TIME...MOT...LOC 1839Z 285DEG 42KT 3063 8604
ADLSpecial weather statement, Feb 7, 12:41 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
141 PM EST WED FEB 7 2018
GAZ123-125-127-144-145-071930-
Worth GA-Baker GA-Dougherty GA-Mitchell GA-Calhoun GA-
141 PM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...NORTHEASTERN
MITCHELL...NORTHEASTERN BAKER...SOUTHEASTERN CALHOUN COUNTIES IN
SOUTHWESTERN GEORGIA AND SOUTHERN WORTH COUNTIES IN SOUTH CENTRAL
GEORGIA UNTIL 230 PM EST...
At 141 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles southwest of Albany, moving east at 45
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sylvester, Albany, Putney, Baconton, Poulan, East Albany, Marine
Corps Logistics Base, Turner City, Walker, Terrell, Sumner,
Bridgeboro, Minton, Radium Springs, Lockett Crossing, Sylvester
Airport, Anderson City, South Albany, Tempy and Southwest Ga Regional
A/P.
LAT...LON 3162 8371 3161 8370 3134 8377 3135 8447
3162 8443
TIME...MOT...LOC 1841Z 274DEG 37KT 3149 8429
ADLSpecial weather statement, Feb 7, 12:54 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
154 PM EST WED FEB 7 2018
GAZ155-156-071945-
Decatur GA-Seminole GA-
154 PM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DECATUR AND
NORTHERN SEMINOLE COUNTIES UNTIL 245 PM EST...
At 154 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Donalsonville, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Donalsonville, Bainbridge, Iron City, Brinson, Steam Mill, Hanover,
Ausmac, Davis Park, Little Hope, Lela, Eldorendo, Decatur Co A/P,
Steinham Store, Cyrene, Riverturn, Sharphagen and Donaldsonville A/P.
LAT...LON 3108 8452 3089 8460 3090 8461 3089 8461
3092 8496 3093 8498 3107 8499 3107 8465
3108 8464
TIME...MOT...LOC 1854Z 270DEG 26KT 3101 8491
ADLSpecial weather statement, Feb 7, 1:03 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
203 PM EST WED FEB 7 2018
GAZ143>145-071945-
Miller GA-Baker GA-Mitchell GA-
203 PM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MILLER...MITCHELL AND
SOUTHERN BAKER COUNTIES UNTIL 245 PM EST...
At 202 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near Newton, moving east at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newton, Pelham, Camilla, Babcock, Flint, Hopeful, Crestview, Hoggard
Mill, Boykin, Hawkinstown, Freeman, Mimsville, Mitchell Co A/P,
Branchville, Greenough, Cooktown, Elmodel Wma, Bethany and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 8400 3108 8414 3108 8475 3126 8466
3126 8464 3131 8464 3137 8461
TIME...MOT...LOC 1902Z 277DEG 43KT 3125 8442
ADLSpecial weather statement, Feb 7, 1:23 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
223 PM EST WED FEB 7 2018
FLZ010>013-GAZ155-156-072030-
Inland Bay FL-Calhoun FL-Jackson FL-Washington FL-Decatur GA-
Seminole GA-
223 PM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...NORTHEASTERN BAY...
NORTHWESTERN CALHOUN AND WASHINGTON COUNTIES IN THE PANHANDLE OF
FLORIDA...SOUTHWESTERN DECATUR AND SOUTHERN SEMINOLE COUNTIES IN
SOUTHWESTERN GEORGIA UNTIL 330 PM EST/230 PM CST/...
At 223 PM EST/123 PM CST/, National Weather Service doppler radar
indicated a strong thunderstorm near Chipley, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Chipley, Marianna, Chattahoochee, Bradford, Sneads,
Cottondale, Grand Ridge, Greenwood, Altha, Alford, Wausau, Bascom,
Moose Pond, Clarksville, Ocheesee, Chipola, Camps Head, Lovedale and
Holmes Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8552 3093 8511 3089 8461 3071 8483
3071 8486 3068 8487 3032 8530 3052 8584
TIME...MOT...LOC 1923Z 275DEG 37KT 3077 8546
ADLSpecial weather statement, Feb 7, 1:25 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
225 PM EST WED FEB 7 2018
GAZ143-145-155>157-072030-
Miller GA-Decatur GA-Mitchell GA-Seminole GA-Grady GA-
225 PM EST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...WESTERN GRADY...
SOUTHEASTERN MILLER...SOUTHWESTERN MITCHELL AND SOUTHEASTERN SEMINOLE
COUNTIES UNTIL 330 PM EST...
At 225 PM EST, National Weather Service doppler radar indicated a
strong thunderstorm near West Bainbridge, or near Bainbridge, moving
east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bainbridge, Cairo, Whigham, West Bainbridge, Attapulgus, Climax,
Hanover, Ausmac, Reynoldsville, Capel, Recovery, Decatur Co A/P,
Harrells Still, Laingkat, Calvary, Jinks, Princes Still, Peoples
Still, Amsterdam and Nickleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3110 8454 3108 8454 3108 8451 3110 8450
3108 8412 3069 8430 3071 8483 3083 8482
3110 8463
TIME...MOT...LOC 1925Z 287DEG 36KT 3100 8458
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 11:06 AM CST | Severe Thunderstorm Warning | TAE | Holmes | 39 min |
| Feb 7, 12:09 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 51 min |
| Feb 7, 12:39 PM CST | Special Weather Statement | TAE | Walton, Washington | 51 min |
| Feb 7, 1:23 PM CST | Special Weather Statement | TAE | Jackson, Washington | 67 min |
| Feb 7, 1:30 PM CST | Special Marine Warning | TAE | 45 min | |
| Feb 7, 11:44 AM CST | Special Weather Statement | TAE | Calhoun, Early | 61 min |
| Feb 7, 12:38 PM CST | Special Weather Statement | TAE | Miller | 52 min |
| Feb 7, 12:41 PM CST | Special Weather Statement | TAE | Dougherty, Worth | 49 min |
| Feb 7, 12:50 PM CST | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Worth | 40 min |
| Feb 7, 12:54 PM CST | Special Weather Statement | TAE | Seminole | 51 min |
| Feb 7, 1:03 PM CST | Special Weather Statement | TAE | Baker, Mitchell | 42 min |
| Feb 7, 1:25 PM CST | Special Weather Statement | TAE | Decatur, Grady | 65 min |
| Feb 7, 1:48 PM CST | Special Weather Statement | TAE | Colquitt, Cook, Tift | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.